Illinois, 2008Flood in Illinois, May 9 to 11, 2008
May 9 to 11, 2008 · NWS PAH · 1 event in 1 county or zone
Moderate flooding of the Skillet Fork River occurred. Several cold fronts moved across the region through mid-month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate flooding of the Skillet Fork River occurred. Several cold fronts moved across the region through mid-month. Each front brought scattered storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 9, 2:00 PM CST, 1 hour earlier.
Area forecast discussion, May 9, 2:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT FRI MAY 9 2008
.DISCUSSION...
ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK. CURRENT
SATELLITE SHOWING WIDESPREAD LOW CLOUDS EAST OF THE MISSISSIPPI
RIVER...OTHER LOW CLOUDS ARE CLOSER TO THE OZARK FOOTHILLS. A
CONVECTIVE COMPLEX THAT FORMED IN ASSOCIATION WITH A MID LEVEL
TROUGH OVER KANSAS IS MOVING STEADILY EAST.
MODELS SHOW THIS COMPLEX CONTINUING TO WEAKEN AS IT PUSHES EAST.
BUMPED UP POPS ESPECIALLY WEST THIS MORNING TO ACCOUNT FOR ANY
LINGERING CONVECTION. LEFT CHANCE POPS IN THIS AFTERNOON FOR
SCATTERED SHOWERS/THUNDERSTORMS AS MID LEVEL TROUGH PASSES EAST.
HIGH PRESSURE AND WEAK UPPER LEVEL RIDGING WILL KEEP SATURDAY DRY.
HAVE LEFT SLIGHT CHANCE POPS IN THE FAR WEST AS THE NEXT SYSTEM
APPROACHES SATURDAY EVENING. MODELS ARE IN GOOD AGREEMENT DEVELOPING
A STRONG AND NEARLY VERTICALLY STACKED SYSTEM OVER IOWA SATURDAY
NIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY NIGHT WITH
SEVERE WEATHER POSSIBLE. SPC KEEPS A MODERATE AREA WELL TO OUR
SOUTH/SOUTHWEST AND ONLY BRINGS A SLIGHT RISK OVER SOUTHERN MISSOURI
AND THE FAR WEST TIP OF KENTUCKY. THE MAIN LIMITING FACTOR TO A MORE
WIDESPREAD SEVERE WEATHER EVENT WILL BE MOISTURE AVAILABILITY AND
INSTABILITY. MODELS KEEP MAIN AREAS OF INSTABILITY SOUTH OF THE
FORECAST AREA.
MODELS SHOW MID LEVEL DRYING FOR SUNDAY BUT LOW LEVEL WRAP-AROUND
WILL KEEP A CHANCE FOR SHOWERS DURING THE DAY BEFORE DRYING/CLEARING
OUT SUNDAY NIGHT AND MONDAY. LEFT FORECAST BEYOND MONDAY THE SAME.
TEMPERATURES CLOSELY FOLLOW MAV/MET GUIDANCE WITH ONLY MINOR
TWEAKS...THIS MEANT LOWERING HIGHS ON SUNDAY A CAT OR TWO DUE TO
LINGERING CLOUDS.
&&
.AVIATION...
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC...ML
AVIATION...RT
Hazardous weather outlook, May 9, 3:17 AM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
417 AM CDT FRI MAY 9 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101130-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
417 AM CDT FRI MAY 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS GENERALLY WEST OF THE
MISSISSIPPI RIVER THIS MORNING ASSOCIATED WITH A WEAKENING
CONVECTIVE COMPLEX MOVING ACROSS SOUTHERN MISSOURI. A FEW SHOWERS
AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...ALTHOUGH NO
SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT IN
SOUTHERN MISSOURI AND THE EXTREME WEST TIP OF KENTUCKY. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE
EXPECTED TO DEVELOP...AS EARLY AS SATURDAY AFTERNOON ACROSS THE
FOOTHILLS OF THE OZARKS...IN ADVANCE OF A STRONG STORM SYSTEM
THAT WILL PUSH EAST OF THE REGION BY SUNDAY MORNING.
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE NEXT STORM
SYSTEM THAT WILL AFFECT THE REGION BEGINNING TUESDAY. NO SEVERE
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY NIGHT.
Flood, Wayne
- When
- May 9, 3:00 PM CST to May 11, 5:00 PM CST
- Where
- Wayne County, Wayne City to 0.68 mi ESE of Wayne City
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.350, -88.580
Moderate flooding of the Skillet Fork River occurred. At the Wayne City gage, the river crested at 19.12 feet on the 10th. Flood stage there is 15 feet. Considerable flooding of low-lying fields occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, May 9, 2008$7.0 million · EF2 · 2 events
- Tornadoes in North Carolina, May 9, 2008$135,000 · EF2 · 4 events
- Hail and Damaging Wind in Texas, May 9, 2008$100,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Nebraska, May 9, 2008$54,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in North Carolina, May 9 to 10, 20081.75 in hail · 35 events
- Flooding in Indiana, May 9 to 25, 2008$40,000 · 4 events
- Hail and Damaging Winds in Texas, May 9, 2008$24,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Tennessee, May 9, 20081 in hail · 14 events
- High Wind in Montana, May 9, 2008$16,000 · 65 kt wind · 1 event
- Hail in West Virginia, May 9, 2008$5,000 · 1.75 in hail · 7 events
- Hail in Colorado, May 9, 20081.75 in hail · 6 events
- Hail in North Carolina, May 9, 20081.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98581.